Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 33, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 29, 2012, 6:00 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 6:00 AM CDT (11:00 UTC)
- Expired
- Mar 29, 2012, 6:35 AM CDT
- In force
- 35 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 2 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS54 KCRP 291100
SVRCRP
TXC355-409-291145-
/O.NEW.KCRP.SV.W.0033.120329T1100Z-120329T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS
CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 645 AM CDT
* AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ANNAVILLE...OR NEAR
ROBSTOWN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKWOOD...
CORPUS CHRISTI INTERNATIONAL AIRPORT...
CORPUS CHRISTI DEL MAR WEST CAMPUS...
DOWNTOWN CORPUS CHRISTI...
BAY AREA MEDICAL CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2771 9770 2789 9771 2784 9753 2782 9749
2781 9738 2779 9737 2777 9738 2776 9736
2769 9734
TIME...MOT...LOC 1100Z 266DEG 28KT 2781 9760
$$
SCC1 follow-up statement
124
WWUS54 KCRP 291135
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
635 AM CDT THU MAR 29 2012
TXC355-409-291144-
/O.CAN.KCRP.SV.W.0033.000000T0000Z-120329T1145Z/
NUECES-SAN PATRICIO-
635 AM CDT THU MAR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NUECES AND EXTREME
SOUTH CENTRAL SAN PATRICIO COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND MOVED OUT THE OF THE WARNED AREA.
LAT...LON 2771 9770 2789 9771 2784 9753 2782 9749
2781 9738 2779 9737 2777 9738 2776 9736
2769 9734
TIME...MOT...LOC 1134Z 266DEG 28KT 2783 9730
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 5:16 AM CDT, 44 minutes earlier.
Area forecast discussion, Mar 29, 5:16 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 516 AM CDT THU MAR 29 2012 .SHORT TERM (TODAY THROUGH FRIDAY)...ELONGATED VORT LOBE EMBEDDED IN THE WESTERLY FLOW IS SWINGING ACROSS SOUTH TEXAS THIS EARLY MORNING WITH AMPLE MOISTURE IN PLACE WITH PWATS AROUND 1.60 INCHES. THIS COMBINATION SPAWNED CONVECTION ACROSS THE NORTHERN TIER OF THE CWA AND NE MEXICO WHICH IS CURRENTLY ADVECTING ACROSS THE COASTAL PLAINS REGION WITH ISOLD SVR AND STRONG THUNDERSTORM. KEPT ENHANCE POPS TODAY AND TONIGHT AS A TRAIN OF PERTUBATIONS ARE PROGGED TO MOVE THROUGH THE AREA EMBEDDED WITHIN THE SUBTROPICAL JET. A COUPLE ROUNDS OF CONVECTION ARE ANTICIPATED DURING THIS TIME...HOWEVER TIMING AND LOCATION OF CONVECTION IS DIFFICULT TO ASCERTAIN. TRENDED TOWARD NOCTURNAL CONVECTION OCCURRING ACROSS NE MEXICO INTO RIO GRANDE PLAINS ASSOCIATED WITH POSSIBLE MCS TONIGHT ADVECTING EASTWARD DURING THE EARLY MORNING INTO THE DAYLIGHT HOURS. A HANDFUL OF STORMS MAY BECOME STRONG...DURING THE TONIGHT AND EARLY MORNING PERIOD BUT EXPECT MAINLY PULSE TYPE STORMS. BELIEVE THERE MAY BE BRIEF BREAKS IN THE CLOUDS DURING THE DAYTIME AND BROUGHT TEMPERATURES UP TODAY BEHIND THE EARLY MORNING CONVECTION. BROUGH MIN TEMPS UP A COUPLE DEGREES TONIGHT DUE TO THE AMPLE BOUNDARY LAYER MOISTURE AND WINDS TENDING TO STAY UP DURING THE NIGHT. FRIDAY FORECAST A LITTLE TRICKY WITH 850 MB WINDS BECOMING SWLY WHILE 900 MB WINDS RETAIN SOUTHERLY FLOW PARTICULARLY ALONG THE COAST. SW WINDS TEND TO DIMINISH OUR RAIN CHANCES. SHOWED A DIMINISHING POPS OUT WEST FRIDAY WITH PARTIAL CLEARING WITH SUSTAINED CLOUD COVER AND CHANCES OF RAIN EAST OF HIGHWAY 281. MOST OF THE SHORT TERM MODELS ARE INDICATING THIS TREND FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...THUNDERSTORM CHANCES CONTINUE INTO FRIDAY NIGHT. PWAT VALUES REMAIN AROUND 1.4 INCHES ACROSS SOUTH TEXAS AS A SHORTWAVE TROUGH TRAVERSES THE REGION. CONTINUED THE LOW END POPS FOR FRIDAY NIGHT AREAWIDE...BUT DID INCREASE TO 30 POPS OUT WEST AS THUNDERSTORMS ONCE AGAIN MOVE OFF THE HIGHER TERRAIN. WARM CONDITIONS EXPECTED ON SATURDAY WITH LOWER 90S IN THE WESTERN BRUSH COUNTRY TO LOWER 80S ALONG THE COAST. NORTHWEST TO WESTERLY FLOW ALOFT PERSISTS INTO SATURDAY ACROSS SOUTH TEXAS...WITH ADDITIONAL CHANCES FOR THUNDERSTORMS MOVING INTO THE WESTERN PARTS OF THE AREA. ADDED LOW END POPS ROUGHLY ACROSS THE WESTERN HALF OF THE CWA. OTHER MAIN FORECAST CONCERN THROUGH THE EXTENDED WILL BE COLD FRONT FOR EARLY NEXT WEEK. UPPER LEVEL TROUGH WILL MOVE OUT THE ROCKIES INTO THE CENTRAL PLAINS ON MONDAY. GFS/EURO DIFFER ON STRENGTH OF UPPER LEVEL SYSTEM...BOTH HAVE A COLD FRONT MOVING THROUGH SOUTH TEXAS ON MONDAY. BELIEVE THE BETTER CHANCES FOR PRECIP WILL REMAIN NORTH OF THE AREA SO WILL CARRY A DRY FORECAST FOR NOW. TEMPERATURES ON MONDAY COULD BECOME TRICKY DEPENDING ON THE TIMING OF THE FRONT. BROUGHT THE FRONT THROUGH THE AREA DURING THE AFTERNOON MONDAY...TO JUST OFF THE COAST BY 00Z. ONLY OTHER CHANGE TO THE EXTENDED WAS TO LOWER TEMPS BEHIND THE FRONT MONDAY NIGHT THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 81 67 82 68 82 / 40 30 20 20 10 VICTORIA 81 66 82 66 82 / 50 30 30 20 10 LAREDO 85 68 89 69 92 / 20 50 10 30 10 ALICE 83 65 87 67 86 / 40 40 20 20 10 ROCKPORT 77 66 78 69 77 / 50 30 20 20 10 COTULLA 84 67 87 67 87 / 30 50 10 30 10 KINGSVILLE 81 68 85 67 84 / 40 30 20 20 10 NAVY CORPUS 78 68 78 69 77 / 40 30 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SC/70...SHORT TERM TB/78...LONG TERM
Hazardous weather outlook, Mar 29, 5:47 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 547 AM CDT THU MAR 29 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 547 AM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE SOUTHERN COASTAL BEND DURING EARLY MORNING HOURS. ONE OR TWO STORMS MAY BECOME STRONG WITH WIND GUSTS TO 45 MPH AND SMALL HAIL. SCATTERED THUNDERSTORM ACTIVITY MAY FLAIR UP AGAIN THIS EVENING OVER THE RIO GRANDE PLAINS AND THEN MAY PUSH INTO THE BRUSH COUNTRY LATER IN THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS FRIDAY...AND MAINLY ACROSS THE BRUSH COUNTRY SATURDAY NIGHT. CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED. SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCC/TB
In the hours before
Special weather statement, Mar 29, 12:18 AM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1218 AM CDT THU MAR 29 2012 TXZ229-230-290715- LA SALLE-MCMULLEN- 1218 AM CDT THU MAR 29 2012 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS LA SALLE AND MCMULLEN COUNTIES...MOVING SOUTH AT 5 MPH. THESE STORMS WILL BE NEAR... LOMA ALTA BY 110 AM CDT. PEOPLE IN LA SALLE AND SOUTHERN MCMULLEN COUNTIES...INCLUDING THE CITY OF LOMA ALTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...HEAVY RAIN CAN ALSO BE EXPECTED WITH THESE STORMS. TE
Special weather statement, Mar 29, 12:52 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1252 AM CDT THU MAR 29 2012 TXZ239-290630- WEBB- 1252 AM CDT THU MAR 29 2012 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ARTESIA WELLS TO LA ESPERANZA RANCH AIRPORT TO RANCHOS PENITAS WEST...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ENCINAL TO 15 MILES WEST OF ENCINAL TO 16 MILES NORTHWEST OF LAREDO...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... UNITEC INDUSTRIAL PARK BY 105 AM CDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. 87
Special weather statement, Mar 29, 1:48 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 148 AM CDT THU MAR 29 2012 TXZ239-290730- WEBB- 148 AM CDT THU MAR 29 2012 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF FORT EWELL SITE TO 16 MILES NORTHEAST OF RANCHITOS LAS LOMAS...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF ENCINAL TO 24 MILES SOUTHEAST OF ENCINAL...MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. 87
Local storm report, Mar 29, 4:42 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 AM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM TSTM WND GST 8 ENE FREER 27.93N 98.50W
03/29/2012 E60 MPH DUVAL TX LAW ENFORCEMENT
THE POLICE DEPARTMENT IN FREER REPORTED ESTIMATED WIND
GUSTS IN THE 50 TO 60 MPH RANGE.
&&
SCORDEROSpecial weather statement, Mar 29, 5:44 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 544 AM CDT THU MAR 29 2012 TXZ243-291145- NUECES- 544 AM CDT THU MAR 29 2012 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BANQUETE...OR 7 MILES NORTH OF DRISCOLL... MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SCC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:33 PM CDT | Areal Flood Advisory | CRP | McMullen | 3 hr |
| Mar 28, 7:43 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 45 min |
| Mar 28, 7:53 PM CDT | Flash Flood Warning | CRP | McMullen | 112 min |
| Mar 28, 8:05 PM CDT | Areal Flood Advisory | CRP | Live Oak | 115 min |
| Mar 28, 8:16 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 25 min |
| Mar 28, 9:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 27 min |
| Mar 28, 9:29 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Mar 28, 9:36 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 39 min |
| Mar 28, 9:55 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 110 min |
| Mar 28, 10:11 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 64 min |
| Mar 28, 10:34 PM CDT | Flash Flood Warning | CRP | Goliad | 116 min |
| Mar 28, 10:52 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 38 min |
| Mar 28, 11:00 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Mar 28, 11:30 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 45 min |
| Mar 28, 11:37 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 38 min |
| Mar 29, 1:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 47 min |
| Mar 29, 2:17 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 118 min |
| Mar 29, 3:57 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 33 min |
| Mar 29, 4:28 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 47 min |
| Mar 29, 6:09 AM CDT | Special Marine Warning | CRP | 96 min | |
| Mar 29, 11:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Mar 29, 11:33 AM CDT | Special Marine Warning | CRP | 42 min | |
| Mar 29, 12:12 PM CDT | Special Marine Warning | CRP | 48 min | |
| Mar 29, 2:11 PM CDT | Special Marine Warning | CRP | 34 min | |
| Mar 29, 3:45 PM CDT | Special Marine Warning | CRP | 86 min | |
| Mar 29, 4:01 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 59 min |
| Mar 29, 4:05 PM CDT | Special Marine Warning | CRP | 64 min | |
| Mar 29, 4:50 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 55 min |
| Mar 29, 5:31 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 48 min |
| Mar 29, 5:32 PM CDT | Areal Flood Advisory | CRP | Nueces | 118 min |
| Mar 29, 6:23 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 37 min |
| Mar 29, 6:44 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.